# SDR CA030910004

- Difficulty date: July 17, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Bell 205A-1
- Aircraft time: 15,232 hours
- Engine: Lyc T5317A
- System (JASC): 5320 · Fuselage Miscellaneous Structure
- Part: Spar Cap
- Part number: 205030163095
- Condition: Cracked
- Location: Engine Bay
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE DOING A ROUTINE INSPECTION, A 15 INCH CRACK WAS FOUND IN THE ENGINE DECK AT ITS FORWARD END UNDER THE TRANSMISSION TAIL ROTOR OUTPUT AREA. FURTHER INVESTIGATION WAS CARRIED OUT AND FOUND THAT THE SPAR CAP WAS CRACKED. UPON DISSAMBLY FOR THE CAP REPLACEMENT A 13' CRACK WAS FOUND IN THE WALL PN 205030169411. TH E SPAR CAP AND ENGINE DECK ASSY'S WERE REPLACED WITH NEW PARTS AND THE WALL ASSY WAS REPAIRED AS PER A BELL HELICOPTER APPROVED REPAIR SCHEME. THE REPAIR WAS CARRIED OUT BY A APPROPRIATLY RATED AMO.
